Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Mupirocin ointment went in the eye. Concerned about chemical injury to eyes?

i got a tiny tiny bit of mupirocin ointment in my eye as i was treating my daughter s impetigo around her mouth-doesn t hurt at all -will my eye be ok? I already wiped away any residue on my finger after I applied it to my daughter-but the @5 min later I rubbed the lower lid- I m worried as I have extremely dry eyes due to a chemical injury in my eyes (naphythelyne) then eye flushing @ 6 months ago. Thanks, Annemarie Thanks! YYYY@YYYY
Asked On : Mon, 25 Feb 2013
Answers:  1 Views:  115
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Ophthalmologist 's  Response
Hi Annemarie. Bactroban or Mupirocin ointment is typically meant for the skin in impetigo and the literature along with the medication states that it should not be used for the eyes. In your case, it was purely accidental and from what you have indicated, the amount that must have entered your eye, if it did at all ,should be too little to be of any concern. You do not have any symptoms at all and most likely will not either. The chemical injury you sustained a while back will not make your eye more prone to damage so rest assured all is fine. Do remember to wash your hands after using any ointment not meant for ophthalmic use in the future.
Answered: Mon, 25 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor